Pets.ca - Pet forum for dogs cats and humans 

-->

glucosamine mixed with other drugs?

ashleyy
November 13th, 2004, 12:21 AM
:sorry: hi-
i have a 9 year old Coker spaniel. I've been giving him Synovi-MSM Glucosamine & Vitamin supplement since he's 1 year old- after his torn ligament surgery. He's been extremely healthy ever since. For 2 days now, it seems like he's struck with a severe arthritis attack on his two rear legs. This never happened before.I raised his dosage and started giving him buffered aspirin. His condition is getting only worse. He can barely walk.Before he had this problem, i took him to a vet only two days ago for some small infection he had on his ear (outside). The vet gave my dog two shots - claiming one of them was to boost his immune system and the other one for the infection. ( 5.cc imosh and something else for $18- i cant read his hand writing)
IS there any chance he may have done to trigger my dog's situation? he didnt really ask about my dog's old surgery or arthiritis situation. I didnt like him very much. I am confused because this happened to my dog right after his visit.
Do you think some medicines may have side effects like that? especially if used for a dog that takes glucosamine daily.

ash

BMDLuver
November 13th, 2004, 07:26 AM
The best thing to do is contact the vet and ask what the side effects are of the drugs given and should you be concerned or bring him back in? Some vets do not have the best bedside manner but as you started with him it would be best to follow through with the same vet for this situation. Then, at a later date, when all is fine, get another vet you do like. :)

CyberKitten
November 13th, 2004, 12:41 PM
Glucausomine is noted for not having any drug interactions, adverse or otherwise. What about the aspirin? Is he on anything else?

Karin
November 13th, 2004, 06:18 PM
My Ciara has been on Synovi-MSM, Glucosamine,Perna Canaliculus & vitamin C granules since 1999. It has been a big help but as her condition worsened we added Adequan injections bi-monthly and Metacam.

I have with held some of her drugs during rough times but never the Synovi.

Talk to your vet, I would not stop the Synovi yet, your pet may need some additions to keep him pain free.